MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-150-150
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician attempted to use a 6 x 150 everflex entrust device to treat a moderately tortuous and calcified left distal sfa 120mm lesion exhibiting 80% stenosis.Access was through the left brachial artery.The vessel diameter was reported to be 6mm in diameter.A non-medtronic 6f sheath and a non-mdt 018 guidewire were used.Embolic protection was not used.The device was removed from its packaging and inspected with no issues noted.The ifu was followed during prep.The lesion was predilated with a 4mm device.The device passed through a previously deployed aaa endograft stent which had a pronounced angle in the aorta at the level of the renal arteries.It was reported that the device would not deploy and the device was withdrawn.The lesion area was redilated with a 6mm balloon.The physician then opened a new 7 x 150 everlfex entrust device.A non-medtronic 6f sheath and a non-mdt 035 guidewire were used.Embolic protection was not used.The device was removed from its packaging and inspected with no issues noted.The ifu was followed during prep.Access was through the ledt brachial artery.The device passed through a previously deployed aaa endograft stent which had a pronounced angle in the aorta at the level of the renal arteries.The thumbscrew and lock pin were checked for securement prior to the procedure.No resistance was encountered when advancing this device, and no excessive force was used.The lock-pin was removed just prior to making the deployment attempt.It was reported that the on deployment, the stent only partially deployed when the thumbwheel became faulty.The physician had to take the thumbwheel handle apart and the catheter itself was used to deploy the stent with difficulty.It was reported that the stent was deployed at the limit of where it could reach.No patient injury was reported.After stent deployment, the lesion was post dilated.
 
Additional Manufacturer Narrative
Evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation.No ancillary devices from the procedure were received for evaluation.The everflex entrust sds was received with the red safety tab removed from the handle and the handle opened at its seam.The red safety tab and tube were not returned with the sds.The pull cable was still attached to the thumb wheel and outer sheath.The distal end of the outer sheath exhibited kinking and torsional twisting damage.A sharp kink in the outer sheath was noted.A kink in the gold isolation sheath was also noted.The inner guidewire lumen exhibited accordion folding just proximal to the handle¿s proximal luer lock.An attempt was made to slide the blue and gold isolation sheath proximally.Due to the kink in the gold isolation sheath the sheaths could not be advanced proximally to expose the proximal end of the outer sheath bond to the pull cable.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7446174
Report Number2183870-2018-00237
Device Sequence Number16657403
Product Code NIP
UDI-Device Identifier00821684051719
UDI-Public00821684051719
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2020
Device Catalogue NumberEVD35-07-150-150
Device Lot NumberA439062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight59